Skip to content

Research at St Andrews

Hitting and escaping statistics: mixing, targets and holes

Research output: Contribution to journalArticle

Author(s)

Henk Bruin, Mark F. Demers, Mike Todd

School/Research organisations

Abstract

There is a natural connection between two types of recurrence law: hitting times to shrinking targets, and hitting times to a fixed target (usually seen as escape through a hole). We show that for systems which mix exponentially fast, one can move through a natural parameter space from one to the other. On the other hand, if the mixing is subexponential, there is a phase transition between the hitting times law and the escape law.
Close

Details

Original languageEnglish
Pages (from-to)1263-1298
Number of pages36
JournalAdvances in Mathematics
Volume328
Early online date22 Feb 2018
DOIs
Publication statusPublished - 13 Apr 2018

    Research areas

  • Hitting time statistics, Open systems, Escape rates, Recurrence, Mixing rates

Discover related content
Find related publications, people, projects and more using interactive charts.

View graph of relations

Related by author

  1. Asymptotic escape rates and limiting distributions for multimodal maps

    Demers, M. & Todd, M. J., 14 Jan 2020, (Accepted/In press) In : Ergodic Theory and Dynamical Systems.

    Research output: Contribution to journalArticle

  2. The pressure function for infinite equilibrium measures

    Bruin, H., Terhesiu, D. & Todd, M., Aug 2019, In : Israel Journal of Mathematics. 232, 2, p. 775-826 52 p.

    Research output: Contribution to journalArticle

  3. Weak convergence to extremal processes and record events for non-uniformly hyperbolic dynamical systems

    Holland, M. & Todd, M., Apr 2019, In : Ergodic Theory and Dynamical Systems. 39, 4, p. 980-1001

    Research output: Contribution to journalArticle

  4. Upper semi-continuity of entropy in non-compact settings

    Iommi, G., Todd, M. J. & Velozo, A., 28 Feb 2019, (Accepted/In press) In : Mathematical Research Letters.

    Research output: Contribution to journalArticle

  5. Escape of entropy for countable Markov shifts

    Todd, M. J., Iommi, G. & Velozo, A., 2019, (Submitted) In : Submitted.

    Research output: Contribution to journalArticle

Related by journal

  1. Advances in Mathematics (Journal)

    Kenneth John Falconer (Member of editorial board)
    2007 → …

    Activity: Publication peer-review and editorial work typesEditor of research journal

Related by journal

  1. Congruence lattices of finite diagram monoids

    East, J., Mitchell, J. D., Ruskuc, N. & Torpey, M., 31 Jul 2018, In : Advances in Mathematics. 333, p. 931-1003 73 p.

    Research output: Contribution to journalArticle

  2. New dimension spectra: finer information on scaling and homogeneity

    Fraser, J. M. & Yu, H., 30 Apr 2018, In : Advances in Mathematics. 329, p. 273-328 56 p.

    Research output: Contribution to journalArticle

  3. On the Assouad dimension of self-similar sets with overlaps

    Fraser, J. M., Henderson, A. M., Olson, E. J. & Robinson, J. C., 19 Mar 2015, In : Advances in Mathematics. 273, p. 188-214 27 p.

    Research output: Contribution to journalArticle

  4. Scaling scenery of (x m, x n) invariant measures

    Ferguson, A., Fraser, J. M. & Sahlsten, T., 2 Jan 2015, In : Advances in Mathematics. 268, p. 564-602 39 p.

    Research output: Contribution to journalArticle

ID: 245163138

Top